The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary


May 28, 2004

i was diagnosed with hiv and am now on kaletra and combivir. my tongue and throat are really sensitive and am having trouble swallowing. also experience nausea is this normal

Response from Dr. Henry

Ritonavir often can cause unusual oral sensations as you describe. HIV related infections such as oral thrush/esophagitis can also cause symptoms like you describe. Nausea is common with those meds (often worse early-can be helped with meds such as Reglan or Marinol, taking meds with food, and other interventions your HIV specialist could offer). KH

Do Meds Help PN?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint